Heroin’s Dangerous Effects, Including Withdrawal and Overdose
As discussed previously, a heroin user risks overdose every time he uses the drug. Sometimes a batch of heroin is so pure that a person dies suddenly, with the needle still in his arm or leg. Heroin slows the breathing which is how the drug kills a person. It also slows the heart.
Damage to one’s health includes collapsed veins, especially those in the arms and legs, bacterial infections, infection and inflammation of the heart, blood-borne diseases like HIV or hepatitis and abscesses.
Heroin withdrawal is a miserable process for most people. They will feel like they have a terrible and persistent case of the flu with vomiting, diarrhea and chills. They will be uncontrollably restless and their legs may kick out involuntarily. They will have trouble sleeping and be depressed. The worst symptom may be the muscle and bone aches. One person said that his withdrawal was like having a steamroller drive over his arms and legs.
Heroin withdrawal can be fatal to an unborn baby, so pregnant women who want to get sober are normally maintained on a dose of methadone that prevents withdrawal symptoms.
When a person overdoses on heroin, their breathing will be very shallow and slow. Their lips and fingertips will get blue. Skin will be cold and clammy and they may suffer convulsions or go into a coma.
Registrer deg gratis for å motta nyhetsbrevet vårt på e-post: